Alert archive / Alabama / Flash Flood Warnings in 2015
Flash Flood Warning 6, NWS Birmingham, AL
NWS Birmingham, AL issued this flash flood warning at Jul 3, 2015, 5:23 AM CDT for Cherokee County, Alabama. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 3, 2015, 5:23 AM CDT (10:23 UTC)
- Expired
- Jul 3, 2015, 8:15 AM CDT
- In force
- 3 hr
- Issued by
- NWS Birmingham, AL
- Area
- Storm-based polygon
- Flood severity
- None
County Cherokee County, AL
The radar
The Northeast Alabama radar (KHTX), 83 km from the middle of the area, began a volume at 10:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 10.4 hours before the alert went out and 148 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 740 J/kg
- Mixed-layer CIN
- -9 J/kg
- Mixed-layer LCL
- 1168 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 163 m²/s²
- 0-3 km storm-relative helicity
- 212 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
162
WGUS54 KBMX 031023
FFWBMX
ALC019-031315-
/O.NEW.KBMX.FF.W.0006.150703T1023Z-150703T1315Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE BIRMINGHAM AL
523 AM CDT FRI JUL 3 2015
THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A
* FLASH FLOOD WARNING FOR...
CENTRAL CHEROKEE COUNTY IN NORTHEASTERN ALABAMA...
* UNTIL 815 AM CDT
* AT 522 AM CDT...DOPPLER RADAR INDICATED A THUNDERSTORM PRODUCING
HEAVY RAIN ACROSS THE WARNED AREA. UP TO THREE INCHES OF RAIN HAVE
ALREADY FALLEN. FLASH FLOODING IS EXPECTED TO BEGIN SHORTLY.
* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
CEDAR BLUFF...SAND ROCK...GAYLESVILLE...CORNWALL FURNACE PARK...
EASTERN WEISS LAKE...WESTERN WEISS LAKE...FULLERTON...BROOMTOWN AND
YELLOW CREEK FALLS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOVE TO HIGHER GROUND NOW. ACT QUICKLY TO PROTECT YOUR LIFE.
TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.
&&
LAT...LON 3423 8545 3422 8584 3424 8584 3424 8581
3426 8581 3426 8577 3435 8567 3437 8548
$$
16What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this flash flood warning went out at Jul 3, 3:39 AM CDT, 1 hour 44 minutes earlier.
Area forecast discussion, Jul 3, 3:39 AM CDT, 1 hour 44 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BIRMINGHAM AL 339 AM CDT FRI JUL 3 2015 .DISCUSSION... THE OVERALL WEATHER PATTERN HAS CHANGED VERY LITTLE OVER THE PAST FEW DAYS WITH A LARGE-SCALE TROUGH IN PLACE OVER THE EASTERN HALF OF THE COUNTRY. TIMING OF SHORTWAVES ROTATING AROUND THE BASE OF THE TROUGH HAS BEEN PROBLEMATIC TO SAY THE LEAST. CONFIDENCE IS A BIT HIGHER IN THIS FORECAST PACKAGE THOUGH...AS MODELS GENERALLY AGREE IN THE EVOLUTION OF THE PATTERN THROUGH SUNDAY. A POSITIVELY TILTED TROUGH AXIS STRETCHING FROM INDIANA TO THE SOUTHERN PLAINS WILL APPROACH OUR AREA OVER THE NEXT 36 TO 48 HOURS. SEVERAL EMBEDDED IMPULSES ARE EXPECTED TO EJECT EASTWARD BEFORE THE MAIN TROUGH AXIS MOVES INTO THE AREA ON SUNDAY. LOW-LEVEL FLOW CIRCULATING AROUND A SUBTROPICAL RIDGE OVER THE EASTERN GULF WILL CONTINUE TO PROVIDE AN EXCELLENT SOURCE OF MOISTURE DURING THIS TIME FRAME. THE AFOREMENTIONED SETUP SHOULD LEAD TO A CORRIDOR OF PERSISTENT SHOWER AND THUNDERSTORM ACTIVITY THAT SAGS SLOWLY SOUTHWARD AS THE TROUGH AXIS APPROACHES. WE ARE ALREADY SEEING EVIDENCE OF THIS IN THE FORM OF A BAND OF SHOWERS AND STORMS CURRENTLY EXTENDING WEST TO EAST FOR SEVERAL HUNDRED MILES AND FLIRTING WITH THE NORTHERN FRINGE OF THE CWA. AS A RESULT...POPS HAVE BEEN RAISED FOR TODAY AND TONIGHT FOR AREAS MAINLY NEAR AND NORTH OF I-20. PWAT VALUES NEAR 2 INCHES AND A SYNOPTIC PATTERN SUPPORTIVE OF TRAINING ECHOES COULD LEAD TO SEVERAL INCHES OF RAINFALL IN A SHORT PERIOD OF TIME. WILL INTRODUCE A POTENTIAL FOR ISOLATED FLASH FLOODING INTO THE HWO THROUGH TONIGHT...AND THIS MAY NEED TO BE EXTENDED INTO SATURDAY OR SATURDAY NIGHT AS WELL. THE TROUGH WILL BE SLOW TO MOVE THROUGH AND HIGH POPS ARE WARRANTED FOR SATURDAY AND SUNDAY AS WELL. THE MAIN ZONE OF RAINFALL IS EXPECTED TO CONTINUE TO SAG SLOWLY SOUTHWARD ACROSS THE CENTRAL AND POSSIBLY INTO THE SOUTHERN PART OF THE AREA BY SUNDAY. SOMEWHAT LOWER RAIN CHANCES ARE EXPECTED BY MONDAY AND TUESDAY THE TROUGH FINALLY MOVES EASTWARD AND WEAKENS. 87/GRANTHAM && .AVIATION... 06Z TAF DISCUSSION. LOOKING FOR PERIODS OF SHOWERS AND THUNDERSTORMS ACROSS THE NORTHERN HALF OF THE AREA. A BOUNDARY SAGGING SOUTHWARD WILL INCREASE THE CHANCE FOR SHOWERS LATER TONIGHT TO AROUND DAYBREAK. THESE SHOULD DIMINISH BEFORE A MORE ACTIVE AFTERNOON PATTERN DEVELOPS ACROSS THE NORTH WITH LIMITED POTENTIAL IN THE SOUTH NEAR MGM AND TOI. WINDS SOUTHWEST AT 5 TO 15 KTS. 88 && .FIRE WEATHER... HIGH HUMIDITY VALUES AND ABOVE NORMAL RAIN CHANCES WILL CONTINUE FOR THE NEXT FEW DAYS. THERE ARE NO FIRE WEATHER CONCERNS. && .PRELIMINARY POINT TEMPS/POPS... GADSDEN 86 69 82 69 83 / 80 80 70 50 60 ANNISTON 87 70 84 69 83 / 60 80 70 60 60 BIRMINGHAM 88 71 84 70 84 / 60 80 70 60 60 TUSCALOOSA 91 71 84 71 87 / 60 80 70 60 60 CALERA 88 70 84 70 84 / 60 70 60 60 60 AUBURN 89 71 84 70 83 / 30 40 60 60 60 MONTGOMERY 94 73 89 72 88 / 30 40 50 50 60 TROY 93 72 87 71 87 / 20 20 50 50 50 && .BMX WATCHES/WARNINGS/ADVISORIES... NONE. && 87/88
Hazardous weather outlook, Jul 3, 4:16 AM CDT, 1 hour 7 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 416 AM CDT FRI JUL 3 2015 ALZ011>015-017>050-041230- MARION-LAMAR-FAYETTE-WINSTON-WALKER-BLOUNT-ETOWAH-CALHOUN-CHEROKEE- CLEBURNE-PICKENS-TUSCALOOSA-JEFFERSON-SHELBY-ST. CLAIR-TALLADEGA- CLAY-RANDOLPH-SUMTER-GREENE-HALE-PERRY-BIBB-CHILTON-COOSA-TALLAPOOSA- CHAMBERS-MARENGO-DALLAS-AUTAUGA-LOWNDES-ELMORE-MONTGOMERY-MACON- BULLOCK-LEE-RUSSELL-PIKE-BARBOUR- 416 AM CDT FRI JUL 3 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM. .DAY ONE...TODAY AND TONIGHT. A SLOW MOVING BOUNDARY WILL SLIDE SOUTHWARD THROUGH TONIGHT ACROSS THE NORTHERN PORTIONS OF CENTRAL ALABAMA. SHOWERS AND STORMS WILL MOVE EASTWARD ALONG AND BEHIND THAT BOUNDARY. STORMS WILL TRAIN OVER THE SAME AREAS AND WILL RESULT IN AT LEAST LOCALIZED FLOODING AND POSSIBLE FLASH FLOODING. AREAS NORTH OF A VERNON TO ASHVILLE MAY SEE THE FLOODING THIS MORNING. AREAS NORTH OF TUSCALOOSA TO TALLADEGA MAY SEE THE FLOODING THIS AFTERNOON AND TONIGHT. AREAS NORTH OF A LINE FROM DEMOPOLIS TO ALEXANDER CITY COULD SEE HEAVY RAIN AND LOCALIZED FLOODING TONIGHT AND INTO THE OVERNIGHT HOURS. IN ADDITION TO THE FLOODING...CAN NOT RULE OUT AN ISOLATED SEVERE THUNDERSTORM WITH DAMAGING WINDS THE MAIN CONCERN ALONG AND AHEAD OF THE BOUNDARY. THE MAIN TIMEFRAME OF CONCERN HERE WOULD THIS AFTERNOON THROUGH 9 PM. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT MAY BE NEEDED THROUGH TONIGHT.
The office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 3, 4:24 AM CDT | Areal Flood Advisory | BMX | Marion, Winston | 5 hr |
| Jul 3, 4:43 AM CDT | Areal Flood Advisory | BMX | Cherokee | 4 hr |
| Jul 3, 5:08 AM CDT | Flash Flood Warning | BMX | Marion | 4 hr |
| Jul 3, 9:27 AM CDT | Areal Flood Advisory | BMX | Marion | 6 hr |
| Jul 3, 10:37 AM CDT | Areal Flood Advisory | BMX | Lamar | 3 hr |
| Jul 3, 1:06 PM CDT | Special Weather Statement | BMX | Talladega | 39 min |
| Jul 3, 1:47 PM CDT | Special Weather Statement | BMX | Clay | 43 min |
| Jul 3, 3:24 PM CDT | Special Weather Statement | BMX | Tuscaloosa | 51 min |
| Jul 3, 4:05 PM CDT | Special Weather Statement | BMX | Bibb | 40 min |
| Jul 3, 4:37 PM CDT | Severe Thunderstorm Warning | BMX | Bibb | 38 min |
| Jul 3, 5:02 PM CDT | Severe Thunderstorm Warning | BMX | Chilton | 58 min |
| Jul 3, 5:32 PM CDT | Special Weather Statement | BMX | Bibb | 43 min |
| Jul 3, 6:22 PM CDT | Special Weather Statement | BMX | Coosa | 38 min |
| Jul 3, 6:32 PM CDT | Special Weather Statement | BMX | Lowndes | 28 min |
Nearby
Flash Flood Warnings in Alabama, 2015Every flash flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.